Alert archive / Michigan / River Flood Warnings in 2017

River Flood Warning 36, NWS Green Bay, WI

December 13, 2017Menominee County, Michigan; Marinette County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Dec 13, 2017, 10:44 AM CST for Menominee County, Michigan; Marinette County, Wisconsin. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Dec 13, 2017, 10:44 AM CST (16:44 UTC)
Expired
Dec 17, 2017, 11:20 AM CST
In force
4 days
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Menominee County, MI, Marinette County, WI

The radar

The Green Bay radar (KGRB), 112 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Menominee River near Pembine (PBIW3). The gauge peaked at 16.19 ft at Dec 13, 2017, 5:00 PM CST.

actionminormoderate1214161812/1312/1412/1512/1612/1712/18
Action stage
14 ft
Minor stage
16 ft
Moderate stage
17 ft
Major stage
18.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04066003, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

647 
WGUS43 KGRB 131644
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
1044 AM CST Wed Dec 13 2017

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Michigan...Wisconsin... 

  Menominee River near Pembine affecting Menominee and Marinette 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

MIC109-WIC075-140744-
/O.NEW.KGRB.FL.W.0036.171213T1644Z-000000T0000Z/
/PBIW3.1.ER.171213T1327Z.171213T1600Z.000000T0000Z.NO/
1044 AM CST Wed Dec 13 2017

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Menominee River near Pembine.
* At 10:00 AM Wednesday the stage was 15.3 feet. 
* Flood stage is 15.0 feet. 
* Impacts at 16.0 feet. An ice jam is likely occurring.  Flooding 
  affects mainly lowland and forested land adjacent to the river.  

&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785


$$
8 follow-up statements
827 
WGUS83 KGRB 140032
FLSGRB

Flood Statement
National Weather Service Green Bay WI
632 PM CST Wed Dec 13 2017

...An ice jam was producing above flood stage levels along 
portions of the Menominee River...

...The Flood Warning continues for the following rivers in 
Michigan...Wisconsin...

  Menominee River near Pembine affecting Menominee and Marinette 
  Counties  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

MIC109-WIC075-141532-
/O.CON.KGRB.FL.W.0036.000000T0000Z-000000T0000Z/
/PBIW3.U.IJ.171213T1327Z.171213T2315Z.000000T0000Z.NO/
632 PM CST Wed Dec 13 2017

The Flood Warning continues for
  The Menominee River near Pembine.
* At  6:00 PM Wednesday the stage was 16.2 feet. 
* Flood stage is 15.0 feet. 
* Impacts at 16.0 feet. An ice jam is occurring.  Flooding 
  affects mainly lowland and forested land adjacent to the river.  

&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785


$$
392 
WGUS83 KGRB 141604
FLSGRB
TSK
Flood Statement
National Weather Service Green Bay WI
1004 AM CST Thu Dec 14 2017

...The Flood Warning continues for the following rivers in 
Michigan...Wisconsin...

  Menominee River near Pembine affecting Menominee and Marinette 
  Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

MIC109-WIC075-150704-
/O.CON.KGRB.FL.W.0036.000000T0000Z-000000T0000Z/
/PBIW3.1.IJ.171213T1327Z.171213T2315Z.000000T0000Z.NO/
1004 AM CST Thu Dec 14 2017

The Flood Warning continues for
  The Menominee River near Pembine.
* At  8:00 AM Thursday the stage was 15.6 feet. 
* Flood stage is 15.0 feet. 
* Impacts at 16.0 feet. An ice jam is likely occurring.  Flooding 
  affects mainly lowland and forested land adjacent to the river.  

&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785


$$

TSK
651 
WGUS83 KGRB 150344
FLSGRB

Flood Statement
National Weather Service Green Bay WI
944 PM CST Thu Dec 14 2017

...An ice jam was producing above flood stage levels along 
portions of the Menominee River...

...The Flood Warning continues for the following rivers in 
Michigan...Wisconsin...

  Menominee River near Pembine affecting Menominee and Marinette 
  Counties  
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

MIC109-WIC075-151844-
/O.CON.KGRB.FL.W.0036.000000T0000Z-000000T0000Z/
/PBIW3.1.IJ.171213T1327Z.171213T2315Z.000000T0000Z.NO/
944 PM CST Thu Dec 14 2017

The Flood Warning continues for
  The Menominee River near Pembine.
* At  9:00 PM Thursday the stage was 15.5 feet. 
* Flood stage is 15.0 feet. 
* Impacts at 16.0 feet. An ice jam is likely occurring.  Flooding 
  affects mainly lowland and forested land adjacent to the river.  

&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785


$$
098 
WGUS83 KGRB 151630
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1030 AM CST Fri Dec 15 2017

...The Flood Warning continues for the following rivers in 
Michigan...Wisconsin...

  Menominee River near Pembine affecting Menominee and Marinette 
  Counties. An ice jam was producing above flood stage levels
  along portions of the Menominee River.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

MIC109-WIC075-160730-
/O.CON.KGRB.FL.W.0036.000000T0000Z-000000T0000Z/
/PBIW3.1.IJ.171213T1327Z.171213T2315Z.000000T0000Z.NO/
1030 AM CST Fri Dec 15 2017

The Flood Warning continues for
  The Menominee River near Pembine.
* At 10:00 AM Friday the stage was 15.0 feet. 
* Flood stage is 15.0 feet. 
* Impacts at 16.0 feet. An ice jam is likely occurring.  Flooding 
  affects mainly lowland and forested land adjacent to the river.  

&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785


$$
506 
WGUS83 KGRB 160319
FLSGRB

Flood Statement
National Weather Service Green Bay WI
919 PM CST Fri Dec 15 2017

...The Flood Warning continues for the following rivers in 
Michigan...Wisconsin...

  Menominee River near Pembine affecting Menominee and Marinette 
  Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

MIC109-WIC075-161819-
/O.CON.KGRB.FL.W.0036.000000T0000Z-000000T0000Z/
/PBIW3.1.IJ.171213T1327Z.171213T2315Z.000000T0000Z.NO/
919 PM CST Fri Dec 15 2017

The Flood Warning continues for
  The Menominee River near Pembine.
* At  9:00 PM Friday the stage was 15.1 feet. 
* Flood stage is 15.0 feet. 
* Impacts at 15.0 feet. There is a minor ice Jam downstream of the 
  Pemene Falls during the winter season.  

&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785

$$
001 
WGUS83 KGRB 161711
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1111 AM CST Sat Dec 16 2017

...The Flood Warning continues for the following rivers in 
Michigan...Wisconsin...

  Menominee River near Pembine affecting Menominee and Marinette 
  Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

MIC109-WIC075-170811-
/O.CON.KGRB.FL.W.0036.000000T0000Z-000000T0000Z/
/PBIW3.1.IJ.171213T1327Z.171213T2315Z.000000T0000Z.NO/
1111 AM CST Sat Dec 16 2017

The Flood Warning continues for
  The Menominee River near Pembine.
* At 10:00 AM Saturday the stage was 15.1 feet. 
* Flood stage is 15.0 feet. 
* Impacts at 15.0 feet. There is a minor ice Jam downstream of the 
  Pemene Falls during the winter season.  

&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785


$$
503 
WGUS83 KGRB 170342
FLSGRB

Flood Statement
National Weather Service Green Bay WI
942 PM CST Sat Dec 16 2017

...The Flood Warning continues for the following rivers in 
Michigan...Wisconsin...

  Menominee River near Pembine affecting Menominee and Marinette 
  Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

MIC109-WIC075-171842-
/O.CON.KGRB.FL.W.0036.000000T0000Z-000000T0000Z/
/PBIW3.1.IJ.171213T1327Z.171213T2315Z.000000T0000Z.NO/
942 PM CST Sat Dec 16 2017

The Flood Warning continues for
  The Menominee River near Pembine.
* At  9:00 PM Saturday the stage was 15.1 feet. 
* Flood stage is 15.0 feet. 
* Impacts at 15.0 feet. There is a minor ice Jam downstream of the 
  Pemene Falls during the winter season.  

&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785


$$
634 
WGUS83 KGRB 171720
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1120 AM CST Sun Dec 17 2017

...The Flood Warning is cancelled for the following rivers in 
Michigan...Wisconsin...


  Menominee River near Pembine AFFECTING Menominee and Marinette 
  Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

MIC109-WIC075-171750-
/O.CAN.KGRB.FL.W.0036.000000T0000Z-171217T1720Z/
/PBIW3.1.IJ.171213T1327Z.171213T2315Z.171217T0530Z.NO/
1120 AM CST Sun Dec 17 2017

The Flood Warning is cancelled for
  The Menominee River near Pembine.
* At 11:00 AM Sunday the stage was 14.8 feet. 
* Flood stage is 15.0 feet. 
* Impacts at 15.0 feet. There is a minor ice Jam downstream of the 
  Pemene Falls during the winter season.  

&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Dec 13, 5:43 AM CST, 5 hours 1 minute earlier.

Area forecast discussion, Dec 13, 5:43 AM CST, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Green Bay WI
543 AM CST Wed Dec 13 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Thursday
Issued at 424 AM CST Wed Dec 13 2017

Two jet streaks are combining to produce a clipper like system
that will bring snow to the area. The stronger of the two was
racing southeast from South Dakota at 10z, while the other was
still north of the Canadian border east of Lake Winnipeg. The two
interact with each other more as the day goes on, resulting in the
strengthening of the surface low as it moves across southern
Wisconsin towards north Indiana today.

The models have been tracking this system further north with time,
which seems reasonable based on the latest radar returns and surface
pressure falls. We decided to add some counties in northern Wisconsin
to the winter weather advisory after discussion with Marquette.
Much of the snow with this system will fall during the morning
hours as a coupling of the two upper jets produce strong vertical
motion. As the surface low moves into southern WIsconsin later
today low level winds shift to the northeast and help produce lake
enhanced snow for eastern Wisconsin through early evening. Blowing
and drifting snow is possible near the lake and bay during the
afternoon and evening hours.

Model precipitation forecasts and snow ratios suggest that parts of
east central Wisconsin could get six inches or more of snow, but we
decided to leave the winter weather advisory in place versus a warning,
as this system is more complex than the typical clipper system making
it difficult to determine where this heavier snow might occur.

.LONG TERM...Thursday Night Through Tuesday
Issued at 424 AM CST Wed Dec 13 2017

500mb ridge across western North America with downstream troughing
across eastern Canada into the northern United States will dominate
the weather pattern through the end of the work week. The pattern
is expected to flatten some over the weekend with a 500mb trough
moving across the central United States early next week.

The next in a series of upper level disturbances will sweep across
the area Thursday into Thursday night. The chance of lake effect
snow showers will continue Thursday across the far north. Did
bring in a chance of flurries over central and the remainder of
north-central Wisconsin Thursday afternoon. Expanded the chances
of snow showers or flurries eastward across the entire area
Thursday night. There may be a light coating of snow that could
cause some slick spots on area roads, bridges and sidewalks.

The cold cyclonic flow will lead to more cloudiness, along with
the chance of lake effect snow showers across the far north with
the chances of flurries over the remainder of the region on Friday.
For Friday night, the models are split between a dry forecast and
the chances of more flurries or light snow. Continued the chances
of flurries for most areas outside the snowbelt region of northwest
Vilas county. Next clipper could bring an accumulating snow to the
region Saturday into Saturday night. Beyond Saturday night, there
is a chance of light snow Monday night into Tuesday across the
entire region. The chances of lake effect snow showers continues
at times Sunday through Tuesday across the far north. Temperatures
return closer to normal over the weekend with temperatures at or
slightly above normal early next week.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 542 AM CST Wed Dec 13 2017

IFR conditions and snow expected across the area today.
Snow accumulations will be sufficient for plows to be used. The
snow will end from west to east during the late afternoon or early
evening hours. Clearing is expected over all but far northcentral
Wisconsin overnight.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 PM CST this evening for
WIZ010>013-018>021-030-031-035>039-045-048-049-073-074.

Winter Weather Advisory until 9 PM CST this evening for WIZ022-
040-050.
&&

SHORT TERM.....RDM
LONG TERM......Eckberg
AVIATION.......RDM
Hazardous weather outlook, Dec 13, 4:39 AM CST, 6 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
439 AM CST Wed Dec 13 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141045-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
439 AM CST Wed Dec 13 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Hazardous travel conditions are expected today as the snow continues.
It is expected to taper off from northwest to southeast during the
afternoon, but continue into the evening near the lake and bay. Gusty
northeast winds will result in some blowing and drifting snow in the
afternoon and evening, especially in east central Wisconsin.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Hazardous travel is possible in a few spots Thursday night due
to a light coating of snow, especially across northern Wisconsin.
Hazardous travel is again possible Saturday into Saturday night
as another clipper type system brings light snow to the region.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to forward snowfall measurements to the
National Weather Service in Green Bay.

LMZ521-522-541>543-141045-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
439 AM CST Wed Dec 13 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

RDM/Eckberg

In the hours before

Local storm report, Dec 13, 8:23 AM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
823 AM CST WED DEC 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             WAUSAU                  44.96N 89.63W
12/13/2017  M1.1 INCH        MARATHON           WI   BROADCAST MEDIA

            SNOW TOTAL SINCE LAST NIGHT. COURTESY OF WSAW-TV.

0810 AM     SNOW             RHINELANDER             45.63N 89.41W
12/13/2017  M3.1 INCH        ONEIDA             WI   BROADCAST MEDIA

            SNOW TOTAL SINCE LAST NIGHT. COURTESY OF WJFW-TV.

&&

BERSCH
Special weather statement, Dec 13, 8:25 AM CST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Green Bay WI
825 AM CST Wed Dec 13 2017

WIZ005-010>013-018>022-030-031-038>040-049-050-073-074-131730-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Outagamie-Brown-Kewaunee-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
825 AM CST Wed Dec 13 2017

...HAZARDOUS TRAVEL CONDITIONS THIS MORNING...

Moderate snow will continue over much of northern and eastern
Wisconsin this morning, reducing visibilities to between one half
and one mile. Brief periods of heavy snow are possible as well,
with visibilities near a quarter mile.

Snow covered roads and reduced visibilities will result in
hazardous travel conditions. Motorists are urged to slow down,
keep a safe distance between vehicles, and allow extra time to
reach their destination.

Bersch
Local storm report, Dec 13, 8:43 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
843 AM CST WED DEC 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 AM     SNOW             TWO RIVERS              44.15N 87.56W
12/13/2017  M3.0 INCH        MANITOWOC          WI   TRAINED SPOTTER

&&

BERSCH
Local storm report, Dec 13, 9:06 AM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
906 AM CST WED DEC 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             ALVIN                   46.01N 88.81W
12/13/2017  M4.5 INCH        FOREST             WI   TRAINED SPOTTER

            24-HOUR SNOW TOTAL.

&&

BERSCH
Local storm report, Dec 13, 9:42 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
942 AM CST WED DEC 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     SNOW             LEDGEVIEW               44.43N 88.00W
12/13/2017  M2.7 INCH        BROWN              WI   NWS EMPLOYEE

0920 AM     SNOW             LAKE TOMAHAWK           45.81N 89.59W
12/13/2017  M3.0 INCH        ONEIDA             WI   TRAINED SPOTTER

0940 AM     SNOW             ASHWAUBENON             44.46N 88.08W
12/13/2017  M2.9 INCH        BROWN              WI   OFFICIAL NWS OBS

&&

BERSCH
Local storm report, Dec 13, 10:22 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1022 AM CST WED DEC 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 AM     SNOW             8 N TOMAHAWK            45.58N 89.73W
12/13/2017  M6.0 INCH        ONEIDA             WI   TRAINED SPOTTER

1005 AM     SNOW             LAC DU FLAMBEAU         45.96N 89.88W
12/13/2017  M6.0 INCH        VILAS              WI   TRAINED SPOTTER

&&

BERSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 9:00 PM CSTSmall Craft AdvisoryGRB30 hr
Dec 13, 10:45 AM CSTWinter Storm WarningGRBBrown, Door, Kewaunee, Manitowoc, Marinette, Oconto10 hr

Nearby

River Flood Warnings in Michigan, 2017River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.